A question for all the Type 1s with Pumps!

KG66
By KG66 Latest Reply 2012-09-05 20:26:17 -0500
Started 2012-09-04 11:42:12 -0500

Hey so I found that every time I change my sight I get a really bad rash and it takes forever to go away! It's always super itchy and gets really dark! My doctor gave pump bump cream which helped for a little while but it seems to be getting worse. Does anyone know what could be causing it? It's really starting to get annoying :P


6 replies

Donalb
Donalb 2012-09-04 16:49:28 -0500 Report

What type of infusion set do you use?? also how often do you change your sites??

KG66
KG66 2012-09-05 20:26:17 -0500 Report

I change my sights about every 2-3 days I have to use a 9mm straight in infusion set on my stomach and on my legs I use the angled ones.

ShellyLargent
ShellyLargent 2012-09-04 16:29:24 -0500 Report

I get a slight rash now that I changed pumps. I was on the Animas system and have recently switched to an Omni Pod. The Omni Pod has a much larger infusion set and adhesive area. I've been told the rash is a combination of an allergic reaction to the adhesive on the infusions and an irritation of the skin when removing the infusion set. I use Benadryl (sp?) cream and that seems to work pretty well. I also now soak my infusion sites with either baby oil or just hot water (like in a bath) and that seems to help it remove easier with little irritation. I also stopped using alcohol swabs to clean my new infusion sites. The alcohol will dry out your skin and can cause irritation as well. I just wash the area with a little soapy water and dry it good. Works just fine. You might want to see if there are other types of infusion sets that you can try. The adhesives might be different and you may have less of a reaction to them. Also, certain areas of your body could be more prone to the rash than others. I find that if I go too high on my abdomen, I'm more likely to get the rash than if I'm below my waistline or with the Pod, I can wear it on the backs of my arms. Hope this helps!

KG66
KG66 2012-09-05 20:24:50 -0500 Report

Thanks! :) Well I get rashes on every part of my body I put it on :P Have a few things I might try

Type1Lou
Type1Lou 2012-09-04 12:07:24 -0500 Report

Luckily for me I've not had this problem. Do you have particularly sensitive skin or other allergic reactions (e.g to latex)? Have you tried calling your pump manufacturer to see if they might have any solutions to the problem?…you can't be the only one who is dealing with this. It's in the manufacturer's best interest to see that you tolerate the infusion set site well, otherwise, you may decide that their product is not for you. It won't hurt to give them a call.

I've had occasional bruising at the infusion site and one recently seemed to impede the proper absorption of the insulin so I wound up changing it out early.
I've been using my Medtronic Minimed Paradigm pump for a year now and am generally pleased with it overall. I hope you find a solution to your problem.
Hugs,
Lou

KG66
KG66 2012-09-04 15:44:33 -0500 Report

Thanks Lou! As far as I know I have no allergies…I've only been on the pump for 5 months so we're still figuring things out :P